Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rash and Swollen Earlobes?
Oct 19, 2010

Hello, I just started Atripla exactly 2 weeks ago, I have had no real problems with any side affects up until 3 days ago when I noticed a few red spots around my wrist that became less obvious throughout that day. The next day more red spots in the same place and in new places also and my right ear became hot to the touch and kind of itchy, then later that day the other ear also became red itchy and swollen. This morning I woke up and my whole trunk (back and chest) was FULL of red blotches a few of them actually had a small pimple look to them and my ears are SWOLLEN, hot to the touch and they itch!!!. I tried to take some Benadryl but no real change. I made an appiontment with a doctor and I also told him that Ive been having trouble with my sinuses, with pressure and congestion. He asked me if I took a Benadryl or Zyrtec. I told him I took both. He told me that the Zyrtec should be enough that they basically do the same thing. The only thing he could tell me is to basically wait and see how bad things get. He told me these were all common problems and he advised that I get some Calamine Lotion for my rash. I have never heard of or read anything about Swollen, itchy, burning earlobes before. What else can I do, it is quite bothersome and very awkward.

Response from Dr. Henry

Most likely you are having an impressive allergic reaction to efavirenz which generally clears after 1-2 weeks with symptomatic treatment rarely requiring stopping meds (if eyes, mouth; throat, lungs involved then need top stop meds and be seen prommptly). Other possibilities include immune reconstitution reaction, severe seborrhea, boils due to organisms such as methicillin resistant Staph aureas so a clinical evaluation is warranted if at all persistent or worsens. KH



Previous
social life
Next
help fo another

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement